It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 03-23-2004, 06:45 PM   #1
Junior Member
 
Join Date: Dec 2003
Location: The "OC", California
Posts: 24
mattj949 HB User
Unhappy Antidepressants (Effexor) and Vision problems

I have been on and off antidepressants for a long time. I am also on ADHD medication (Concerta).

I am currently on WellbutrinXL (450mg (300+150)). I just started Effexor 2 weeks ago. The Wellbutrin by itself was just not doing the job, so doc added
the Effexor.

Since starting the Effexor, I have had increasing problems with my vision. Things are blurry and out of focus.

What is frustrating is that the Effexor is helping me feel alot better.

Is this a common problem with antidepressants? I don't remember having this problem with any others I have tried in the past.

Past drugs I have tried and stopped:

Prozac.: Problems with involuntary erections.
Paxil....: Stomach Upset
Zoloft..: Did nothing for me
Lexapro: Gave me the runs

Anyone else have problems with their vision?

 
Old 03-24-2004, 08:30 AM   #2
Senior Veteran
(female)
 
Join Date: Jan 2004
Posts: 1,199
Crossbow HB User
Re: Antidepressants (Effexor) and Vision problems

Yes, blurred vision is a possible side effect of antidepressants. Tell your doctor about it.
__________________
Choose the devil you don't know.

 
Sponsors Lightbulb
   
Old 03-24-2004, 03:20 PM   #3
Senior Veteran
(male)
 
Join Date: Oct 2003
Location: Michigan
Posts: 786
Rick7799 HB User
Re: Antidepressants (Effexor) and Vision problems

I had a problem with an antidepressant I took years ago called Serzone. I had to stop taking it because it caused vision problems.

 
Old 03-24-2004, 05:55 PM   #4
Junior Member
 
Join Date: Dec 2003
Location: The "OC", California
Posts: 24
mattj949 HB User
Re: Antidepressants (Effexor) and Vision problems

Quote:
Originally Posted by Rick7799
I had a problem with an antidepressant I took years ago called Serzone. I had to stop taking it because it caused vision problems.

Doc cut my wellbutrin dose down to 300 now to see if that helps any. Vision seemed a bit better today but may take a few days to see (literally) if it is any better.

I really don't want to stop the effexor because it seems effective for me, so I am caught in a screwed if I do, screwed if I don't situation. :

 
Old 03-25-2004, 09:03 AM   #5
Senior Veteran
(female)
 
Join Date: Jan 2004
Posts: 1,199
Crossbow HB User
Re: Antidepressants (Effexor) and Vision problems

So what did your doctor way about that?
__________________
Choose the devil you don't know.

Last edited by Crossbow; 03-25-2004 at 09:04 AM.

 
Old 03-25-2004, 08:55 PM   #6
Junior Member
 
Join Date: Dec 2003
Location: The "OC", California
Posts: 24
mattj949 HB User
Re: Antidepressants (Effexor) and Vision problems

He said that the Wellbutrin + Effexor is making the vision problems worse and to cut back on the Wellbutrin. I see him again in a week so maybe I'll have a better idea by then.

 
Old 04-12-2004, 09:41 PM   #7
Junior Member
 
Join Date: Feb 2004
Posts: 11
bbopny HB User
Re: Antidepressants (Effexor) and Vision problems

I recently added Wellbutrin XL to my cocktail about a month ago (tried both 150 and 300 and then stuck with 150 which was enough). I liked it - it gave me energy and calmed my appetite. I do take other meds but not Effexor. Well, the Wellbutrin really affected my vision unfortunately so I had to stop. I have since spoken to people and read others online who found blurry vision problems with Wellbutrin.

Everyone responds differently to meds. Plus, different meds respond differently together (my doctor explained a med I may not have liked in the past may now balance well with current meds I take). I am just guessing, but because of my recent personal experience, perhaps the vision is being caused by the Wellbutrin and NOT the Effexor. The Effexor may have just brought out the problem.

For me I know it was definitely the Wellbutrin b/c I didnt have the vision probs before. And when I increased for one day from 150 to 300 it got considerably worse. and since going off 1 week ago, my vision is back to normal. so now I need a new alternative to Wellbutrin for me.

good luck to you.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Antidepressants Umm Depression 8 11-26-2009 12:20 PM
Antidepressants and eyes izzyb Depression 3 07-16-2008 11:05 PM
effexor xr murph6 Anxiety 3 08-03-2007 06:52 AM
alcohol with antidepressants lilkitty Depression 9 12-02-2006 08:05 PM
Effexor Withdrawal Tips - Do's and Don'ts Sandalla Depression 725 07-09-2005 10:18 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (78), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), cuddles1 (9), neveragain444 (9), rosequartz (9), blessed824 (9)

Site Wide Totals

teteri66 (1167), MSJayhawk (1000), Apollo123 (899), Titchou (836), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 08:13 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!